MAUDE Adverse Event Report: AV-TEMECULA-CT XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM

AV-TEMECULA-CT XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM
Model Number 1125400-23
Health Effect - Clinical Code Vessel Or Plaque, Device Embedded In (1204)
Date of Event 07/09/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.Cine review noted that the anatomy was the rca, not svg to rca.A waist was noted on the sds balloon due to inflation issues.The cine also noted that the balloon appeared to be partially deflated.No additional information was provided.Concomitant medical products: guide wire: bmw universal, pilot 50, fielder xt.Guide cath: impulse jr4 catheter, mp1 launcher 6f.Sheath: pinnacle sheath 6fx10cm.Other: merit medical inflation device basixtouch.(b)(4).Evaluation summary: the device was returned for analysis.The reported shaft detachment was able to be confirmed.The reported inflation issue, deflation issue and difficulty to remove were unable to be replicated in a testing environment due to the condition of the returned device.The investigation determined the reported difficulties appear to be related to circumstances of the procedure.Additionally, the treatment appears to be related to the operational context of the procedure.A cine was received and reviewed by an abbott vascular clinical specialist who concluded the following: the images received support the scenario that there is a detached portion of the stent delivery system of the xience alpine stent that was placed.It should be noted that the xience alpine eluting coronary stent system electronic instructions for use states: withdrawal of the stent delivery catheter from the deployed stent: deflate the balloon by pulling negative on the inflation device.Larger and longer balloons will take more time (up to 30 seconds) to deflate than smaller and shorter balloons.Confirm balloon deflation under fluoroscopy and wait 10 - 15 seconds longer.Position the inflation device to negative or neutral pressure.Stabilize guiding catheter position just outside coronary ostium and anchor in place.Maintain guide wire placement across stent segment.Gently remove the stent delivery system with slow and steady pressure.Tighten the rotating hemostatic valve.If during withdrawal of the catheter resistance is encountered, use the following steps to improve balloon rewrap.Re-inflate the balloon up to nominal pressure.Repeat steps above.Failure to follow these steps and / or applying excessive force to the delivery system can potentially result in loss of or damage to the stent and / or delivery system components.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents from this lot.Based on the information reviewed, there is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
It was reported that the procedure was to treat an unspecified lesion in a distal right coronary vein graft.A 4x23mm xience alpine rx stent delivery system (sds) stylet/protective sheath was removed without resistance.Air aspiration was performed outside the anatomy prior to use.After pre-dilating with an unspecified balloon, the sds was advanced without resistance toward the target lesion, the system was inflated once up to 12 atmospheres and the stent was implanted.An attempt was made to deflate the balloon by applying negative pressure for 10-20 seconds; however, the balloon completely failed to deflate.An attempt was made to withdraw the sds and resistance was noted with the guide catheter.The sds was able to advance forward but was not able to retract after deployment.The guide wire was able to move freely.The sds was pulled hard back and the shaft separated near the guide wire port.An attempt was made to snare the separated portion and the snare was unable to pass through two previously implanted unspecified stents.Guide wire lesion access was lost as the guide wire was accidentally pulled out.A second guide wire was advanced.The separated balloon/distal portion was embedded against the vessel wall by placing two unspecified stents from the ostium to the distal part of the vein graft.Although the 4x23mm alpine stent was fully apposed to the vessel wall, post dilatation was performed per standard procedure using an unspecified nc balloon.Post dilatation was also performed on the two older stents due to calcium in the graft.There was a clinically significant delay during the procedure.
 
Additional Manufacturer Narrative
Internal file number - (b)(4).Correction: dates of event/implantation.The multi-link ultra stent is filed under a separate medwatch report #.
 
Event or Problem Description
Subsequent to the initial 30-day medwatch report an sus voluntary event report was received ((b)(4)) as follows: reporter stated she had a heart attack in 2016.She started off with a cardio rehab and instead of feeling better, felt worst.She had shortness of breath and went to the hospital.After cardiac monitoring, the drs discovered that the stent was 100% blocked.Reporter continues to experience symptoms of a heart attack in an attempt to clear the stent, the balloon blocked in the coronary artery.The drs pushed the balloon to the tip of artery and put a stent on each side of the artery to hold it in place.She was administered effient to prevent blood clots.Reporter is worried and afraid to travel out of or do anything for fear of dislocating the device.Reporter states that the manufacturer (mfr) refuses to take responsibility regarding this faulty device.The following additional information was received: in (b)(6) of 2016, the patient experienced a heart attack and an ultra stent was implanted.On (b)(6) 2016, the patient experienced angina and shortness of breath and was hospitalized.Angiography revealed 100% stent restenosis and percutaneous coronary intervention was performed.No additional information was provided.

Brand Name
XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key5843857
Report Number2024168-2016-05135
Device Sequence Number10855211
Product Code NIQ
UDI-Device Identifier08717648199639
UDI-Public(01)08717648199639(17)180111(10)5010541
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 04/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/11/2018
Device Model Number1125400-23
Device Catalogue Number1125400-23
Device Lot Number5010541
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer07/18/2016
Initial Date Received by Manufacturer 07/11/2016
Supplement Date Received by Manufacturer04/06/2018
Initial Report FDA Received Date08/03/2016
Supplement Report FDA Received Date04/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient Weight82